MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG30008UX
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent (des) to treat a moderately calcified lesion in the left main (lm) coronary artery and left anterior descending (lad) artery.Resistance was encountered when advancing the device.It was reported that stent dislodgement occurred during removal following a failed delivery.It was detailed that the lm was engaged with an ebu 3.75 guide and was wired with a non-medtronic (mdt) wire with some difficulty.The lesion was pre-dilated with a 2.75mm balloon.The lesion was then stented with a 3.0x8mm des at 16 atm.There was a proximal edge dissection.The onyx frontier stent was being used to cover the dissection, but the stent was unable to pass due to calcium in the proximal lad and lm.A telescope guide extension catheter (gec) was used to assist in passing the stent, but the stent dislodged from the balloon very easily, likely due to stent malfunction, and was floating in the proximal lad and lm.An attempt was made to snare the stent with a 2.0mm balloon deployed within the stent to try pull it into the guide, however the stent would not come into the guide.A decision was made to deploy the stent.Due to telescope malfunction and difficulty, access with the guide and wire was lost.The lad was re-wired with a non-mdt wire, and an intravascular ultrasound (ivus) was performed which showed a partially expanded stent in the lad and an under-expanded dislodged stent in the lm.The dislodged stent was crushed against lm vessel wall.The lad and lm were dilated with a 3.5 balloon and the lesion was then stented with a 4.0x12mm drug eluting stent in the lm and lad at 16 atm.Ivus was performed again which showed a well-expanded stent and a successfully crushed stent in the lm.The lad was further dilated with a 3.0mm balloon, and a 3.0x38mm stent was placed over the initial dissection with the help of a non-mdt gec and deployed at 16 atm.Ivus was performed which showed a well expanded stent.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The device was kinked on return.The stent was not present on the balloon and did not return for analysis.The balloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.No other damage evident to the remainder of the device.Additional information: device lot number and details updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
The lesion was initially stented with a 3.0x8mm onyx frontier des at 16 atm.After which there was a proximal edge dissection.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20531556
Report Number9612164-2024-04879
Device Sequence Number12878042
Product Code NIQ
UDI-Device Identifier00763000511456
UDI-Public00763000511456
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2024
Device Model NumberONYXNG30008UX
Device Catalogue NumberONYXNG30008UX
Device Lot Number0011215342
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer01/14/2025
01/28/2025
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date01/21/2025
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown